[Case of law-evading herbs poisoning that induced shock and myocardial damage]

Yoshihiko Nakamura, Minoru Nakano, Mitsunobu Nakamura, Dai Miyazaki, Satoshi Okamori, Hisashi Akuzawa, Masahiro Yuasa

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

Law-evading herbs may induce poisoning symptoms, especially when they contain synthetic cannabinoids. However, their detailed pharmacological effects have not yet been clarified. Some reports have previously described symptoms of poisoning, but only a few reports have so far described shock and myocardial damage (MD). We experienced a case of shock and MD in a patient who had smoked law-evading herbs. A 61-year-old male presented at an emergency department 8 hours after smoking law-evading herbs (Rush Trip, High Men Monster) with chest pain. A vasopressor agent was administered to treat shock and antiarrhythmic drugs were administered due to ventricular arrhythmia. The contents of the law-evading herbs were unknown, so an in-hospital follow-up was conducted to treat the patient's symptoms. The follow-up blood test showed an increased level of cardiac enzymes, which thereafter demonstrated a spontaneous remission. The systemic conditions tended to improve and the patient was discharged from the hospital on the 5th hospital day. The contents of the law-evading herbs in question were thereafter,analyzed, and synthetic cannabinoids (JWH-210, JWH-081 and JWH-122) as well as caffeine were detected. The cause for the poisoning symptoms were suspected to be the presence of synthetic cannabinoids and caffeine. Such law-evading herbs may contain synthetic cannabinoids and caffeine which both may induce shock and MD.

Original languageEnglish
Pages (from-to)333-338
Number of pages6
JournalChūdoku kenkyū : Chūdoku Kenkyūkai jun kikanshi = The Japanese journal of toxicology
Volume27
Issue number4
Publication statusPublished - 2014 Dec 1

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of '[Case of law-evading herbs poisoning that induced shock and myocardial damage]'. Together they form a unique fingerprint.

  • Cite this